Doctor insights on:
Is Thyamin Use For Treating Delirium Tremens
Seizures: preceded by fever, rapid heart rate, confusion, inability to walk well, irritability and anxiety. Withdrawal begins within hours of the last drink. Within 2-3 days the syndrome is in full swing and the risk of seizures and death is highest within 3-7days. The more regularly one drinks and the larger the amounts, the higher the risk of significant withdrawal. ...Read moreSee 1 more doctor answer
We believe delirium occurs when the brain cannot maintain its normal activities when overwhelmed by metabolic demands or other variables which exceed the brain's capacity to compensate for. Brains with less reserve capacity are particularly vulnerable. Not entirely unlike acute heart failure. See my last textbook chapter for more reading in the appi textbook ...Read more
Alcohol withdrawal: Within 6-96 hrs after abrupt cessation of drinking, an alcoholic may develop withdrawal seizures followed by confusion, florid hallucinations, tremulousness, disorientation, agitation, even combativeness. This could well be life threatening and must be treated within a hospital, even an icu. Thiamine administration is critical. ...Read moreSee 1 more doctor answer
Hallucinations/shakes: While I have not personally experienced delirium tremens or dts, I have seen it on a number of occasions in alcoholics withdrawing from alcohol. It is characterized primarily by visual hallucinations, shaking tremors, high blood pressure, and rapid pulse. This is a medical emergency that can lead to seizures and death if not treated properly with IV fluids, enough valium to reverse the symptoms, and folic acid. ...Read more
Withdrawal Alcohol?: Delirium tremens is an acute episode of delirium that is usually caused by withdrawal from alcohol, first described in benzodiazepines are the treatment of choice for delirium tremens (dt)withdrawal from sedative-hypnotics other than alcohol, such as benzodiazepines, or barbiturates, can also result in seizures, delirium tremens, and death if not properly managed. ...Read more
DTs: Delerium tremens, is severe alcohol withdrawal, and can be deadly so it is treated with strong withdrawal medications in the intensive care units. The patient has severe confusion, is often very agitated, has shaking, and may have seizures. If a person drinks a lot daily, has done this for years, and then abruptly stops drinking, can go into dts. ...Read moreSee 1 more doctor answer
Delirium tremens: This is a withdrawal syndrome that can happen when you stop drinking alcohol after a period of heavy drinking -- especially if not eating enough food. Symptoms most often occur within 72 hours after the last drink. However, they may occur up to 7 - 10 days after the last drink. These include body tremors, agitation, confusion, hallucinations, sweating, etc. Can lead to seizures. ...Read moreSee 1 more doctor answer
Within 6-96 hrs after abrupt cessation of drinking, an alcoholic may develop withdrawal seizures followed by confusion, florid hallucinations, tremulousness, disorientation, agitation, even combativeness. This could well be life threatening and must be treated within a hospital, even an icu. ...Read more
- Talk to a doctor live online for free
- Is miralax safe to use regularly for treating constipation?
- Is there an over-the-counter treatment for delirium tremens?
- What is the best treatment for delirium tremens?
- Ask a doctor a question free online
- Treatment for poison ivy on penis is steroid cream ok to use
- Is it harmful for you to use a laptop resting on your stomach?
- What is the best contact lens solution to use for sensitive eyes?
- Is behr paint ok for pregnant women to use?
- Talk to an addiction specialist online for free